Alert archive / California / Red Flag Warnings in 2010
Red Flag Warning 1, NWS San Diego, CA
NWS San Diego, CA issued this red flag warning at May 20, 2010, 1:35 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at May 21, 2010, 11:00 AM PDT. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2010, 1:35 PM PDT (20:35 UTC)
- In effect from
- May 21, 2010, 11:00 AM PDT
- Expired
- May 22, 2010, 1:41 PM PDT
- In force
- 27 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 8.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1506 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at May 20, 9:00 AM PDT, 4 hours 35 minutes earlier.
Area forecast discussion, May 20, 9:00 AM PDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 900 AM PDT THU MAY 20 2010 .SYNOPSIS...MILD WEATHER TODAY WILL BE FOLLOWED BY A TROUGH OF LOW PRESSURE THAT WILL BRING COOLING FRIDAY THROUGH SUNDAY ALONG WITH GUSTY WINDS AT TIMES MAINLY IN THE MOUNTAINS AND DESERTS. AREAS OF MORNING DRIZZLE ARE POSSIBLE SATURDAY AND SUNDAY FROM A MUCH DEEPER MARINE LAYER. LIGHTER WINDS AND MODEST WARMING WILL RETURN NEXT MONDAY AND TUESDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... A MARINE LAYER ABOUT 1500 FEET DEEP HAS PRODUCED COASTAL LOW CLOUDS AND FOG THIS MORNING. AFTER THESE GO AWAY BY LATE MORNING WE WILL HAVE OUR FAIREST AND WARMEST DAY OF THE COMING WEEK. THE JET STREAM AND A LARGE LOW PRESSURE TROUGH WILL DIP SOUTHWARD ACROSS THE EASTERN PACIFIC FRIDAY THROUGH SUNDAY. IN NORTHERN CALIFORNIA IT WILL BRING PRECIPITATION AND IN SOUTHERN CALIFORNIA IT WILL BRING WIND AND A DEEPER MARINE LAYER. WINDS WILL INCREASE FRIDAY...MAINLY IN THE MOUNTAINS AND DESERTS. INITIALLY VERY DRY CONDITIONS IN THE DESERTS WHILE THE WINDS INCREASE WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON AND EVENING. AFTER THAT HUMIDITY RISES BUT IT WILL STILL BE RATHER WINDY THROUGH SUNDAY...AND THAT COULD PRODUCE SOME BLOWING DUST AT TIMES. ON THE COAST SIDE THE MARINE LAYER WILL GRADUALLY DEEPEN AS THE TROUGH AMPLIFIES ALONG THE WEST COAST THROUGH SUNDAY. AND THIS WILL BE AIDED BY A COASTAL EDDY EXPECTED TO DEVELOP FRIDAY AND CONTINUE THROUGH SUNDAY MORNING. ON SUNDAY AFTERNOON IT APPEARS THE FINAL FRONT OR SHORTWAVE WILL ROTATE THROUGH SOUTHERN CALIFORNIA. DURING NIGHTS AND MORNINGS SATURDAY AND SUNDAY THERE WILL BE SOME DRIZZLE AS THE MARINE LAYER PEAKS. LITTLE IF ANY MOISTURE ABOVE THE MARINE LAYER WILL KEEP ANY PRECIPITATION LIGHT AND WEST OF THE MOUNTAINS. THE COLD AIR ALOFT BEHIND THE FRONT ON LATE SUNDAY SHOULD WIPE OUT THE MARINE INVERSION...ALLOWING FOR CLOUDS TO BREAK UP MORE. SO WEST OF THE MOUNTAINS...EXPECT COOL AND BLUSTERY WEATHER...WITH JUST A LITTLE SUNSHINE DURING THE AFTERNOONS...WITH TEMPERATURES STRUGGLING TO REACH 70. IN THE MOUNTAINS AND DESERTS...EXPECT WINDY AND COOL CONDITIONS WITH SOME CLOUDS AT TIMES. A WEAKER TROUGH PATTERN WILL LINGER MONDAY AND TUESDAY FOR SOME DECREASE IN MARINE LAYER CLOUDS AND WINDS...AND A MODEST INCREASE IN TEMPERATURES. ANOTHER BIG DEEP TROUGH ALONG THE WEST COAST APPEARS READY TO BRING YET ANOTHER ROUND OF COOL WEATHER WITH WINDS WEDNESDAY THROUGH FRIDAY OF NEXT WEEK. && .AVIATION... 201445Z...TOP OF MARINE LAYER NEAR FL015. OVC-BKN STRATUS WITH BASES FL006-010 EXTEND FROM 15SM OFFSHORE TO 15SM INLAND BUT RAPIDLY ERODING AND SHOULD BE SCT-FEW BY 1600 UTC. BETWEEN 1600-21/0200 UTC SKC BUT VISIBILITY 4-6SM IN HAZE BELOW FL015 W OF MTNS. BETWEEN 21/0200-21/0400 UTC BKN-OVC STRATUS LAYER REFORMING BETWEEN FL015-FL020 OVER WATER/IMMEDIATE COAST THEN SPREADING INLAND 30SM BY 21/1000 UTC. WILL ALSO HAVE INCREASING CIRROSTRATUS AOA FL250 DURING THIS SAME PERIOD. BREAK UP TIME FOR STRATUS INLAND FRIDAY EXPECTED TO BE 21/1700 UTC...WHILE OVER WATER/IMMEDIATE COAST MAY REMAIN BROKEN BUT LAYER LIFT TO FL020-FL030. && .MARINE... THOUGH ITS STILL BEYOND 24 HOURS...AND THUS A LITTLE EARLY TO ISSUE ANY MARINE WARNINGS...CONSIDERING SMALL CRAFT ADVISORY FOR WINDS AND SEAS...BEGINNING FRIDAY AFTERNOON. THESE MIGHT NEED TO BE UPGRADED TO A GALE WARNING OVER OUTER WATERS...PZZ775...FOR OCCASIONAL TO FREQUENT GUSTS +34 KT LATE FRIDAY NIGHT/SATURDAY. SMALL CRAFT ADVISORY FOR HAZARDOUS COMBINED SEAS WOULD LIKELY CONTINUE INTO MONDAY MORNING FOR BOTH INNER AND OUTER COASTAL WATERS. WAMIII MODEL RUNS FOR PAST 3 DAYS HAVE BEEN ADVERTISING LOCAL GENERATED NW SWELL +10 FT AROUND 9 SECONDS FRIDAY AFTERNOON THROUGH EARLY SUNDAY NIGHT ALONG WITH SOUTHERN HEMISPHERE SOUTH SWELL 4-5 FT AT 18-20 SECONDS. && .SGX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH IN THE DESERTS FRIDAY AFTERNOON AND EVENING...SEE LAXRFWSGX. && PUBLIC...MM AVIATION/MARINE...BALFOUR
Hazardous weather outlook, May 20, 4:00 AM PDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT THU MAY 20 2010 CAZ042-043-048-050-055>058-060>062-PZZ750-775-201200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 400 AM PDT THU MAY 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY THROUGH TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG...GUSTY WINDS ACROSS THE MOUNTAINS AND DESERTS FRIDAY AFTERNOON THROUGH SUNDAY. WIND ADVISORIES MAY BE NEEDED. STRONG...GUSTY WEST WINDS WILL ALSO AFFECT THE COASTAL WATERS FRIDAY THROUGH SUNDAY. SMALL CRAFT ADVISORIES MAY BE NEEDED IN THE OUTER WATERS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 1:37 PM PDT | Small Craft Advisory for Winds | SGX | 9 hr | |
| May 20, 1:50 PM PDT | High Surf Advisory | SGX | San Diego | 3 days |
Nearby
Red Flag Warnings in California, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.